Do You Ever Feel Like Meds Change Your Personality?
I felt completely lost this last hospitalization. Due to what was going on with my head (I had a spinal headache), I was on a cocktail of meds the first few days that really impacted me cognitively. I felt slower… my eyes felt blurry… my thumbs felt slow when I tried to type or text my friends. I felt completely cut off from “myself”, which is even scarier sometimes when you’re deaf (which, surprisingly, a lot of CFers can develop hearing loss), and led to a lot of anxiety. My eyes and functioning thumbs are my connection to the world. I can’t just call someone up when texting doesn’t work, or listen to the TV when I’m trying to take my mind off things.
I shared a bit about this in a recent Instagram post (with an ASL vlog to match), but I was wondering: Has anyone else ever experienced a reaction to medications that made them feel disconnected, anxious or different? How did it impact you after?
I am still sort of shaken up by the whole experience, and worrying it will one day happen again. I realized this serves no one… but it’s hard to not reflect back with both gratitude and fear.
Log in to reply.